Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have insomnia. Taking singulair. Diovan and Lipitor. Side effects? Which is best to take at night?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I've been taking Singulair for maybe 8 yrs.
I'm a 65 yr old male & just went to the website looking for side effects of this drug.
MANY references to insomnia-one of my major complaints! I was told to take this drug at nite by my allergist.
If I took it in the morning, might I sleep better?
I'm also taking Diovan HCT and Lipitor.
I've been taking them ALL at night.
Which would be best to take at night? Morning?
Posted Thu, 25 Jul 2013 in General Health
Answered by Dr. Shanthi.E 1 hour later

Thanks for posting your query.

Various clinical trials on Singulair (montelukast sodium) show that efficacy of the drug is much better when administered in the morning or the evening without regard to time of food ingestion. Again, this needs to be individualized.

Yes, Singulair does cause insomnia as a side effect. Yes, you could also take it in the morning to help you sleep better.

Diovan HCT and Lipitor can both be taken in either the morning or night. It is fine both ways.

I hope my reply is clear to you. Let me know if you need clarifications regarding the same.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor